Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 155, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 18, 2013, 4:55 PM CDT for Mississippi County, Poinsett County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2013, 4:55 PM CDT (21:55 UTC)
- Expired
- Jul 18, 2013, 5:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 57 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1817 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:29 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 18, 3:29 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 329 PM CDT THU JUL 18 2013 .DISCUSSION... GOOD MODEL AGREEMENT THROUGH THE WEEKEND...ALLOWING FOR BETTER THAN AVERAGE FORECAST CONFIDENCE. A LARGE ENLONGATED RIDGE TO THE NORTH WITH A SHORTWAVE MOVING ODDLY EAST TO WEST UNDER THE RIDGE THIS AFTERNOON PRODUCING THUNDERSTORMS AND SHOWERS ACROSS THE REGION. THESE STORMS HAVE HAD VERY HEAVY RAINFALL AND LOTS OF FREQUENT LIGHTNING. SEVERE THREAT IS MINIMAL...THOUGH GUSTY WINDS WITH WET MICROBURSTS WILL BE POSSIBLE THROUGH THE EARLY EVENING. THESE STORMS WILL DISSIPATE AS THE EVENING CONTINUES...ENDING MOST LIKELY BY OR SHORTLY AFTER MIDNIGHT. USED A SOLID MODEL BLEND AS THE NAM/GFS/EURO ALL PRETTY MUCH LOOKED THE SAME THROUGH SUNDAY. RIDGING PUSHES EAST AND WEAKENS WITH TROUGH DIGGING INTO THE UPPER MS VALLEY AND THE GREAT LAKES FRIDAY INTO SATURDAY. WE LOSE UPPER LEVEL FORCING TOMORROW AS OPPOSED TO TODAY...BELIEVE THAT THE COVERAGE FOR SHOWERS AND THUNDERSTORMS WILL BE MUCH LESSER AND WILL HOLD THE COVERAGE TO ISOLATED WORDING. FRONT WILL START TO DROP INTO THE REGION ON SATURDAY AND LINGER INTO SUNDAY WITH DECENT RAINFALL CHANCES EACH DAY. FRONT LOOKS TO LINGER THROUGH THE EARLY PORTIONS OF THE WEEK...WITH SOME RAIN CHANCES EACH DAY. -ABS && .AVIATION... 18Z TAF CYCLE (18/18Z-19/18Z) NUMEROUS SHOWERS HAVE POPPED UP ACROSS THE MIDSOUTH AT THIS TIME. EXPECT DEVELOPMENT UNTIL AROUND 8 PM. THUNDERSTORMS TO MOVE GENERALLY WEST SOUTHWEST ONCE THEY GET GOING. DOWNBURSTS WILL ACCOMPANY SOME OF THESE STORMS ALONG WITH SMALL HAIL. && .PRELIMINARY POINT TEMPS/POPS... MEM 74 94 74 92 / 20 20 20 50 MKL 72 92 72 92 / 20 20 20 50 JBR 74 94 73 93 / 20 20 20 50 TUP 73 92 72 92 / 20 40 20 50 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 18, 3:39 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 339 PM CDT THU JUL 18 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-192245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 339 PM CDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO THE EVENING HOURS. MAIN THREATS WILL BE DAMAGING MICROBURST WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ALL DAMAGE...HEAVY RAINFALL AMOUNTS AND ANY FLOODING AS SOON AS POSSIBLE. ABS
In the hours before
Local storm report, Jul 18, 3:34 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG BROWNSVILLE 35.59N 89.25W
07/18/2013 HAYWOOD TN TRAINED SPOTTER
REPORTS OF DOWNED TREES AND POWERLINES IN BROWNSVILLE...
ESTIMATED WIND GUST OF 70 MPH
&&
JPMSpecial weather statement, Jul 18, 3:47 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 PM CDT THU JUL 18 2013
TNZ088-089-182130-
SHELBY TN-FAYETTE TN-
347 PM CDT THU JUL 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM IS PRODUCING STRONG WINDS AT LEAST 40 MPH WELL
AHEAD OF THE CORE OF THE STORMS WHICH WAS LOCATED 20 MILES NORTH
OF SOMERVILLE AT 347 PM CDT...MOVING SOUTHWEST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM AS IT APPROACHES.
PEOPLE IN FAYETTE AND SHELBY COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3511 8926 3514 8974 3538 8974 3539 8965
3538 8963 3540 8960 3541 8951 3539 8919
TIME...MOT...LOC 2047Z 032DEG 31KT 3531 8950Local storm report, Jul 18, 3:48 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
348 PM CDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG TUNICA 34.69N 90.38W
07/18/2013 TUNICA MS EMERGENCY MNGR
REPORTS OF TREES AND POWERLINES DOWN IN THE CITY OF
TUNICA
&&
JPMLocal storm report, Jul 18, 3:58 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
358 PM CDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG BROWNSVILLE 35.59N 89.25W
07/18/2013 HAYWOOD TN TRAINED SPOTTER
TRAINED SPOTTER REPORTS TREES AND POWERLINES DOWN BETWEEN
HIGHWAY 70 AND 76... NUMEROUS ROADS BLOCKED WITH DEBRIS
&&
JPMSpecial weather statement, Jul 18, 4:32 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
432 PM CDT THU JUL 18 2013
ARZ036-TNZ088-089-182200-
CRITTENDEN AR-SHELBY TN-FAYETTE TN-
432 PM CDT THU JUL 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS UP TO 45 MPH WAS
LOCATED FROM 11 MILES NORTHWEST OF FRAYSER TO 19 MILES EAST OF EADS
AT 431 PM CDT...MOVING SOUTHWEST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS.
PEOPLE IN CRITTENDEN...FAYETTE AND SHELBY COUNTIES...INCLUDING
LOCATIONS NEAR BARTLETT...COLLIERVILLE...CORDOVA...GERMANTOWN AND
MIDTOWN MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES CORONEE LAKE.
&&
LAT...LON 3540 9002 3540 9000 3522 8973 3512 8923
3501 8940 3506 9007 3518 9014
TIME...MOT...LOC 2131Z 060DEG 15KT 3536 9006 3518 8982
3511 8935Special weather statement, Jul 18, 4:37 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 437 PM CDT THU JUL 18 2013 ARZ027-028-036-TNZ049-088-182200- CRITTENDEN AR-MISSISSIPPI AR-POINSETT AR-SHELBY TN-TIPTON TN- 437 PM CDT THU JUL 18 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 500 PM CDT FOR... NORTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... EXTREME SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS... NORTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 TO 50 MPH WAS LOCATED 6 MILES NORTHWEST OF MEEMAN SHELBY FOREST STATE PARK AT 437 PM CDT...MOVING WEST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN...MISSISSIPPI...POINSETT...SHELBY AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR MEEMAN SHELBY FOREST STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3525 9040 3549 9041 3547 9006 3529 9005 TIME...MOT...LOC 2137Z 079DEG 25KT 3537 9018
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:36 PM CDT | Special Weather Statement | MEG | Weakley | 24 min |
| Jul 18, 2:38 PM CDT | Special Weather Statement | MEG | Crockett | 37 min |
| Jul 18, 3:13 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 47 min |
| Jul 18, 3:33 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 27 min |
| Jul 18, 3:47 PM CDT | Special Weather Statement | MEG | Fayette | 43 min |
| Jul 18, 3:54 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 36 min |
| Jul 18, 4:13 PM CDT | Flash Flood Warning | MEG | Fayette, Shelby, Tipton | 3 hr |
| Jul 18, 4:32 PM CDT | Special Weather Statement | MEG | Shelby | 28 min |
| Jul 18, 1:24 AM CDT | Special Weather Statement | MEG | Monroe | 51 min |
| Jul 18, 1:44 AM CDT | Special Weather Statement | MEG | Chickasaw, Monroe | 46 min |
| Jul 18, 3:02 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw | 43 min |
| Jul 18, 3:50 AM CDT | Special Weather Statement | MEG | Itawamba | 40 min |
| Jul 18, 4:34 AM CDT | Special Weather Statement | MEG | Chickasaw | 41 min |
| Jul 18, 12:19 PM CDT | Special Weather Statement | MEG | Coahoma | 26 min |
| Jul 18, 2:35 PM CDT | Special Weather Statement | MEG | Tunica | 25 min |
| Jul 18, 12:13 PM CDT | Special Weather Statement | MEG | Craighead | 32 min |
| Jul 18, 12:56 PM CDT | Special Weather Statement | MEG | Craighead | 34 min |
| Jul 18, 4:37 PM CDT | Special Weather Statement | MEG | Crittenden | 23 min |
| Jul 18, 4:42 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 48 min |
| Jul 18, 4:51 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Mississippi, St. Francis | 3 hr |
| Jul 18, 4:59 PM CDT | Special Weather Statement | MEG | Randolph | 46 min |
| Jul 18, 5:08 PM CDT | Special Weather Statement | MEG | Crittenden | 37 min |
| Jul 18, 5:23 PM CDT | Special Weather Statement | MEG | Craighead | 37 min |
| Jul 18, 5:24 PM CDT | Flash Flood Warning | MEG | Cross, Mississippi, Poinsett | 3 hr |
| Jul 18, 5:55 PM CDT | Special Weather Statement | MEG | Cross | 35 min |
| Jul 18, 6:11 PM CDT | Special Weather Statement | MEG | Lawrence | 19 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.